Hail, Dixon
- When
- June 3, 1:30 AM CST
- Where
- Dixon County, 0.86 mi SE of Dixon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.410, -96.990
A thunderstorm produced large hail at Dixon in extreme northeast Nebraska between midnight and daybreak on June 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced large hail at Dixon in extreme northeast Nebraska between midnight and daybreak on June 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 2, 8:15 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT MON JUN 2 2008 .DISCUSSION... HAS BEEN A FAIRLY QUIET EVENING ACROSS THE CWA...WITH NO SHOWER OR THUNDERSTORM ACTIVITY OCCURRING OVER THE AREA AT THIS TIME. BROAD AREA OF CONVECTION HAS BROKEN OUT OVER WESTERN SOUTH DAKOTA HOWEVER...WITH WAVE PUSHING OUT OF THE ROCKIES AND IN AREA OF UPPER LEVEL DIVERGENCE ASSOCIATED WITH JET MAX EXTENDING FROM NORTHERN COLORADO INTO CENTRAL SOUTH DAKOTA. HAVE HAD SOME SEVERE STORMS WITH THIS AREA OF CONVECTION...AND PER LATEST CONVECTIVE PARAMETERS...MAY STILL HAVE A POSSIBILITY OF SEVERE WEATHER IN OUR SOUTHWESTERN ZONES THROUGH 06Z AS CONVECTION FINALLY PUSHES INTO OUR AREA. REDISTRIBUTED POPS SOMEWHAT FOR TONIGHT BASED ON CURRENT TRENDS AND LATEST DATA...THOUGH STILL KEPT HIGHEST POPS IN OUR NORTH COLLOCATED WITH FORCING FROM AFOREMENTIONED SHORTWAVE/UPPER LEVEL JET. UPDATES OUT SHORTLY. /JM && .AVIATION... CONDITIONS WL BE VFR OVERNIGHT TONIGHT EXCEPT IN THE VCNTY OF ANY TS WHICH COULD PRODUCE SOME TEMPO MVFR TO IFR CONDS FOR A BRIEF TIME. KHON WOULD RECEIVE THE TS FIRST BY AROUND 05Z. BUT LATER TONIGHT... THE LATEST NAM RELATIVE HUMIDITY TIME SECTIONS STILL SHOW KHON UNDER MVFR STRATUS...ALMOST IFR...FM ABOUT 09Z OR 10Z UNTIL LATE TUE MORNING. THIS COULD STAND TO REASON AS THEY MAY STRATUS UP A BIT AFTER RECEIVING RAINFALL OVERNIGHT TONIGHT. THE SAME HOLDS TRUE FOR KFSD WHO COULD ALSO SEE SOME MVFR STRATUS TUE MORNING...BUT FOR A SHORTER TIME PERIOD. ANY TS ACTIVITY THAT REACHES KFSD AND KSUX WL BE LATE TONIGHT AS IT APPEARS THAT LITTLE IN THE WAY OF DEVELOPMENT WL MATERIALIZE ALONG A STNRY FRONT OVER THE SRN PART OF THE FSD FA. /MJF && .PREV DISCUSSION... LARGE SCALE RIDGE APPARANTLY CONTINUING TO BUILD OVR NRN PLAINS THIS AFTN BASED ON WV. CLEARING IN WAKE OF EARLIER SHRA/TSRA HAS RESULTED IN DESTABILIZING THE LOWER LVLS FROM STRONG EARLY JUNE SUNSHINE...AND DEVELOPMENT OF FAIRLY STABLE SC FIELD OVR CWA. BACKDOOR BNDRY CONTINUES TO LEAK SWRD AT BEST...AND IS VERY WELL DEFINED IN RUC SFC VORT FIELD AS WELL AS THE DEEP MOISTURE CONVERGENCE. SECONDARY BNDRY NOTED IN CONVERGENCE FIELDS JUST S OF MO RVR...AND CU FIELD ON STLT. SHORT TERM CONCERN IS CERTAINLY DIAGNOSIS OF SVR AND HEAVY RAINFALL THREAT FOR EVENING. VERY MESSY SETUP FOR PRECIPITATION TONIGHT. WHILE A BUILDING RIDGE IS CERTAINLY NOT A TYPICAL SETUP FOR CONVECTIVE DEVELOPMENT... HAVE SEEN SCT SHRA DEVELOP NR BNDRY ACRS FAR NRN CWA 19Z-20Z. MODELS ALL INDICATE THAT DEGREE OF HT FALLS WL COMMENCE THIS EVENING AS MT WAVE PUSHES OVER TOP...AND EVENTUAL LOCATION IN RIGHT ENTRANCE OF 85 KT JET MAY BE ENOUGH ENTICEMENT TO GET MORE WIDESPREAD ACTIVITY DEVELOPING. TO PUT A BELIEF IN GRADIENTS FOR MOST SIGNIFICANT ACTIVITY WOULD TEND TO FAVOR MO CORRIDOR...BUT MANY OF THE DERIVED STABILITY FIELDS SUFFER EARLY IN THE RESPECTIVE RUNS DUE TO CONVECTIVE SCHEMES. A MORE FAVORABLE BNDRY WOULD SEEM TO BE FOCUSING ON THE NRN BNDRY. BEST OVERALL PCPN THREAT LKLY THRU NRN PORTIONS OF CWA...WITH BETTER SVR PARMS IN EXISTENCE THRU SRN CWA...BOTH EFFECTIVE SHEAR OF 30-50 KTS AND ML STABILITY. SVR THREAT IS HIGHLY CONDITIONAL DEVELOPMENT...AND WOULD BE PRIMARILY A WIND/HAIL THREAT THRU WRN/SRN CWA THIS EVENING...AND AN ELEVATED SVR HAIL THREAT HEADING TO THE NE. WITH ELEVATED CAPE LIKELY NOT MORE THAN 800-1000 J/KG AND EFFECTIVE SHEAR DECREASING AT LEAST LINEARLY WITH DISTANCE FROM THE MO VLY... HAIL SIZE SHOULD NOT GET TOO LARGE. AS FAR AS A FLOODING THREAT... FAIRLY UNCERTAIN ON TRACKING OF ANY MCS OVERNIGHT...DID NOT ISSUE A FLOOD WATCH. STORMY WX PATTERN TUES INTO FRI AS WAVES EJECT NEWD FM UPPER LOW OVR WRN US BEFORE LIFTING OUT THU NITE INTO FRI. TRYING TO TIME THESE WAVES AND THUS TIMING BEST TIME FOR PRECIP WL BE DIFFICULT. WL TRY AND FCST BASED ON CLIMO WITH TYPICAL LATE MORNING DISSIPATION. SO WITH THAT IN MIND WILL CUT POPS DOWN TO SLIGHT CHC BY TUES AFTN ACRS CWA. NEXT WAVE WL LIFT OUT LATER TUES NIGHT INTO WED MORN WITH THIS WAVE EXITING ERN CWA BY EARLY WED AFTN. SHUD BE A FAIRLY WDSPRD AREA OF RW/TRW WITH THIS FEATURE. ANOTHER WAVE LIFTS OUT WED NITE INTO THU AGAIN WITH HIGH POPS FOLLOWED BY MAIN WAVE THU NITE INTO FRI. LOCALLY HEAVY RAINS WL BE PSBL WITH EACH WAVE THRU FRI MORN AND WL NEED TO WATCH FOR PSBL RIVER FLOODING LATER IN THE WEEK IF TRW GO OVER THE SAME PLACE. AS FAR AS SVR WX...LOOKS LIKE BEST CHC TUES INTO FRI WL BE THU AFTN AND EVE AS SFC WAVE LIFTS NEW. IF GFS IS CORRECT...THEN NW IA CUD SEE BEST CHC. THIS WL ALL BE DEPENDENT ON HOW WRN US TROF LIFTS OUT. TEMPS THRU FRI WL BE HIGHLY DEPENDENT ON CLOUD COVER AND PRECIP. WL TEND TO REMAIN ON THE COOL SIDE ESPEC ON THU AS NLY FLOW ON BACK SIDE OF SFC WAVE ALONG WITH PRECIP MAY LIMIT HIGHS TO LOWER 60S ACRS THE WRN CWA. STORMY PATTERN DOESNT END FRI. OLNY A BRIEF RESPITE FRI AFTN INTO SAT AFTN...BEFORE NEXT SYS LIFTS OUT SAT NITE INTO SUN. CUD SEE SVR WX WITH THIS FEATURE AS WRM FNT WL BE ACRS CWA AND WITH DEEP LLM...AND AMPLE SHEAR...CUD SEE A DECENT SVR WX EVENT THIS WEEKND IF GFS IS RIGHT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && CHAPMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 745 PM CDT MON JUN 02 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 745 PM CDT MON JUN 02 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A BOUNDARY IS NOTED FROM NEAR CHAMBERLAIN SOUTH DAKOTA TO AROUND STORM LAKE IOWA THIS EVENING. BUT LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY WILL OCCUR THIS EVENING IN THOSE AREAS. FURTHER WEST...A COMPLEX OF THUNDERSTORMS IS CURRENTLY IN NORTHWEST TO WEST CENTRAL SOUTH DAKOTA...MOVING SOUTHEASTWARD AT 30 TO 35 MPH. IF THIS ACTIVITY HOLDS TOGETHER...THEN A SLIGHT RISK OF SEVERE WEATHER WILL BE FOUND IN THE CHAMBERLAIN SOUTH DAKOTA VICINITY BY AROUND 11 PM THIS EVENING. THE MAIN THREAT BY LATE EVENING IN SOUTH CENTRAL SOUTH DAKOTA WOULD BE HAIL UP TO THE SIZE OF QUARTERS AND BRIEF WINDS AROUND 60 MPH. HOWEVER HEADING INTO OVERNIGHT...THE SEVERE THREAT SHOULD BECOME MORE ISOLATED AND EVENTUALLY DISSIPATE. FLOODING... MINOR FLOODING WILL CONTINUE INTO TUESDAY ALONG THE LITTLE SIOUX RIVER AROUND LINN GROVE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD THUNDERSTORMS EXPECTED ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT INTO THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE... GENERALLY ALONG AND EAST OF INTERSTATE 29. ELEVATED STORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT...WITH POTENTIALLY MORE SIGNIFICANT STORMS THURSDAY AFTERNOON AND EVENING ACROSS NORTHWEST IOWA AND NEARBY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE IN SOUTH CENTRAL SOUTH DAKOTA BY 11 PM TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
102 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HAIL 1 S PLATTE 43.37N 98.84W
06/03/2008 M0.88 INCH CHARLES MIX SD LAW ENFORCEMENT
ALSO RECEIVED 1.5 INCHES OF RAIN
1245 AM HAIL GEDDES 43.25N 98.70W
06/03/2008 M1.75 INCH CHARLES MIX SD LAW ENFORCEMENT
&&
JHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
119 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL WNW GEDDES 43.26N 98.70W
06/03/2008 E1.75 INCH CHARLES MIX SD TRAINED SPOTTER
HAIL BROKE OUT WINDOW IN HOUSE
&&
JHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
224 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HEAVY RAIN 3 ENE ETHAN 43.56N 97.93W
06/03/2008 M1.55 INCH HANSON SD CO-OP OBSERVER
&&
DMILLERThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115203.